Alert archive / Georgia / Wind Advisories in 2026

Wind Advisory 1, NWS Atlanta, GA

February 6, 20269 counties in Georgia

NWS Atlanta, GA issued this wind advisory at Feb 6, 2026, 1:12 PM EST for 9 counties in Georgia. It took effect at Feb 6, 2026, 5:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2026, 1:12 PM EST (18:12 UTC)
In effect from
Feb 6, 2026, 5:00 PM EST
Expired
Feb 7, 2026, 1:00 PM EST
In force
20 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2026-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2026-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
487 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS72 KFFC 061812
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
112 PM EST Fri Feb 6 2026

GAZ005>009-013>016-070600-
/O.NEW.KFFC.WI.Y.0001.260206T2200Z-260207T1800Z/
Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Chatsworth, Cleveland, Hiawassee, Dahlonega,
Blue Ridge, Jasper, Blairsville, Dawsonville, and Ellijay
112 PM EST Fri Feb 6 2026

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST
SATURDAY...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph
  expected. Elevations above 1500 feet may see wind gusts of 40 to 50
  mph.

* WHERE...Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union, Towns,
  White, and Murray Counties.

* WHEN...From 5 PM this afternoon to 1 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
764 
WWUS72 KFFC 070149
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
849 PM EST Fri Feb 6 2026

GAZ005>009-013>016-071100-
/O.CON.KFFC.WI.Y.0001.000000T0000Z-260207T1800Z/
Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Chatsworth, Dawsonville, Ellijay,
Blairsville, Jasper, Dahlonega, Blue Ridge, Cleveland, and Hiawassee
849 PM EST Fri Feb 6 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* WHAT...North winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union, Towns,
  White, and Murray Counties.

* WHEN...Until 1 PM EST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
134 
WWUS72 KFFC 070622
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
122 AM EST Sat Feb 7 2026

GAZ005>009-013>016-071800-
/O.CON.KFFC.WI.Y.0001.000000T0000Z-260207T1800Z/
Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White-
Including the cities of Jasper, Chatsworth, Dawsonville, Dahlonega,
Ellijay, Blairsville, Hiawassee, Cleveland, and Blue Ridge
122 AM EST Sat Feb 7 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WHAT...North winds 15 to 20 mph with gusts up to 35 mph.

* WHERE...Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union, Towns,
  White, and Murray Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:58 PM EST, 14 minutes earlier. Its key messages:

  • Updated at 1249 PM EST Fri Feb 6 2026
  • High fire danger conditions are expected across much of north and east central Georgia on Saturday due to very low relative humidity.
  • Gusty northwest winds are expected in the northeast Georgia mountains Friday night and Saturday morning.
  • Warmer next week, with high temperatures running 6 to 14 degree above seasonal averages.
Area forecast discussion, Feb 6, 12:58 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1258 PM EST Fri Feb 6 2026

...New 18Z Aviation Discussion...

.KEY MESSAGES...
Updated at 1249 PM EST Fri Feb 6 2026

 - High fire danger conditions are expected across much of north
   and east central Georgia on Saturday due to very low relative
   humidity.

 - Gusty northwest winds are expected in the northeast Georgia
   mountains Friday night and Saturday morning.

 - Warmer next week, with high temperatures running 6 to 14 degree
   above seasonal averages.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 133 AM EST Fri Feb 6 2026

Under the influence of northwesterly flow at the mid-levels (and
several pushes of dry, continental air), we look to round out the
week and kick off the weekend under mostly clear and dry conditions.
A tightening surface pressure gradient -- as the Southeast falls
between a surface low across the Great Lakes and an exiting surface
low off of the Eastern Seaboard -- will make for a rather breezy
afternoon. Gusts to 20 to 25 mph are possible effectively areawide,
with higher gusts relegated to the terrain of far north/northeast
Georgia. Highs this afternoon will (briefly) be much warmer than
those of yesterday, topping out in the mid-50s to lower 60s
areawide. Lows will remain in the 30s.

Moving into the day Saturday, the combination of a passing cold
front and an Arctic surface high pressure system nudging across
ECONUS will kick surface winds to the northwest, ushering in a
cooler, much drier airmass. Highs will begin trending colder, albeit
on a bit of a gradient relative to the progression of the front
during peak heating: in the 40s along and north of I-85, and in the
50s further south. Notably, dewpoints look to plummet into the
single digits to teens on Saturday afternoon, and minimum values of
relative humidity will fall below critical thresholds. Fire Danger
Statement issuance is likely for Saturday, and the only thing saving
us (at present) from Red Flag conditions will be gradually
slackening winds.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 133 AM EST Fri Feb 6 2026

As we move into the weekend and early next week, temps will begins
to climb back towards spring like conditions. High temperatures by
the weekend will be in the upper 60s and we should see 70s in parts
of the CWA as the weekend comes to a close. Overnight lows will rise
out of freezing and be comfortably in the low to mid 40s.

Some light rain showers are possible Wednesday afternoon across
north Georgia, but expected rainfall totals aren't expected to
exceed a tenth of an inch. Dynamics are unimpressive as well, the
impulse in the upper levels that is bringing us rain lack the
opportunity to build any kind of instability despite normal than
average temperatures. As a result, thunder is not expected.

&&

.AVIATION...
(18Z TAFS)
Issued at 1249 PM EST Fri Feb 6 2026

Clear skies/VFR conditions persist across all TAF sites. West winds
becoming northwest between around 22 and 03Z. Gusts to 20-25 kts are
expected; occasional higher gusts are possible, to around 30-35 kts.
Gusts persist, particularly around the Atlanta metro, through the
night tonight. With the strong, gusty winds, frost is not expected
tonight into tomorrow morning.

//ATL Confidence...18Z Update...
High for all elements

CRS

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  33  51  26 /   0   0   0   0
Atlanta         60  33  47  26 /   0   0   0   0
Blairsville     52  24  40  18 /   0   0   0   0
Cartersville    59  31  45  23 /   0   0   0   0
Columbus        61  34  54  28 /   0   0   0   0
Gainesville     57  33  47  26 /   0   0   0   0
Macon           61  36  55  27 /   0   0   0   0
Rome            63  33  49  24 /   0   0   0   0
Peachtree City  60  33  49  25 /   0   0   0   0
Vidalia         62  38  57  30 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...96
LONG TERM....Vaughn
AVIATION...CRS
Hazardous weather outlook, Feb 6, 3:43 AM EST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
343 AM EST Fri Feb 6 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
343 AM EST Fri Feb 6 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

The probability for widespread hazardous weather is low.

Strong winds are expected over the mountain ridge tops and along
the east facing slopes in northeast Georgia Friday night and
Saturday morning. Gusts in the 35 to 50 mph range are expected
with isolated higher gusts possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Low relative humidity values may lead to high fire danger
conditions across north and east central Georgia Saturday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Wind Advisories in Georgia, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.